Social Anxiety Forum - View Single Post - 5-HTP (5-Hydroxytryptophan)

View Single Post
post #152 of (permalink) Old 01-23-2018, 03:54 AM
SwtSurrender
#SaveTheOA
 
SwtSurrender's Avatar
 
Join Date: Nov 2014
Age: 29
Posts: 5,408
My Mood: Inspired
Oh man 5-htp causes Eosinophilia myalgia syndrome, hey man I don't want to get that and possibly die. I do remember feeling flu-like alot on Prozac even though I wasn't really sick physically. Jesus christ! This is scary and I'm gonna throw it down the toilet! Wait, the toilet is a bad idea, actually I'm gonna throw it in the trash. That's what you get for not researching side effects first. Not only that but it also causes heart problems, hey man I want to die anyway but this is all too scary and long term sounding bull. The way you get happy naturally is by DOING things, of course you're depressed by not living your life. SSRIs might be safer than this over the counter **** after all. Why do they even sell this **** over the counter?! Unbelievable. This makes me wonder if all supplements cause some side effects as severe as 5-htp.

Eh maybe I can take one pill in low dose 50 or 100 mg once in a while, especially when I feel low or when I have to socialize, it's so nice to have some kind of a pill you can trick yourself with which allows you to take action in your life. I bet 1 month is enough to replenish whatever just like vitamin D or iron, I took those and they raised my numbers to normality but how can 5-htp do the same when we have so much serotonin already in our gut?! I bet those extreme side effects of cardiac fibrosis and eosinophilia myalgia syndrome are caused from long term use with higher doses of 5-HTP. I guess it's the same thing like asthma inhalers that can cause eye cataracts. You can find alot of info about 5-htp on reddit, basically they're all saying it circulates in the blood mostly in the peripheral nervous system and doesn't really cross the blood brain barrier or it does but not that much and most of it just raises the serotonin in the blood. I guess the serotonin raised in the blood could eventually be high enough to pass through the blood brain barrier but when it's so concentrated and high for a long time then I guess it can cause those severe side effects.

Mine is pretty bad ***, why would I get the one from Costco anyway?! I should have bought 5-htp from another store. This one from Costco is the updated version it's extra strength. So it's called Natrol 5-HTP Plus 100mg mood and relaxation and it has vitamin B6, vitamin B12, Calcium, Magnesium, 5-HTP, and Inositol. I mean I read that the vitamins help to convert it or carry it into the blood brain barrier so that's good. It's good that the one I have has these B vitamins in here, although they're not that high in mg it's good because I read that higher doses of vitamin B are not good with 5-HTP. But really can you trust everything you read?! Honestly I felt very good the first pill I took, well I was sleep deprived so maybe that's why. Then the second day I felt good too but my stomach hurt like hell and also alot of gas. And I felt like hot and very sleepy, I literally slept all day. It's good enough, you know how people drink alcohol and stuff, I can take one of this pill and feel good enough until I get some psychiatric help in order.

I've seen some videos on youtube about this and people supplement it with L-tyrosine which makes dopamine. It's scary though how taking 5-htp alone can down-regulate dopamine and taking it together with l-tyrosine makes everything better. Also 5-htp should be taken with some kind of vitamin B, maybe the complex B multivitamins could work and some other stuff like calcium, vitamin C, fish oil, vitamin D, magnesium, iron, idk it's really confusing so having all your blood work and vitamin levels checked out would really help! We need to have everything or at least enough of our vitamins and minerals to be able to absorb 5-htp or to be able to synthesize it.

🐞
"I live for the progress I've made."
🦋
SwtSurrender is offline  
 
 
For the best viewing experience please update your browser to Google Chrome